Alert archive / Vermont / Wind Advisories in 2006
Wind Advisory 4, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Apr 3, 2006, 4:20 AM EDT for 5 counties in Vermont. It took effect at Apr 3, 2006, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 4:20 AM EDT (08:20 UTC)
- In effect from
- Apr 3, 2006, 12:00 PM EDT
- Expired
- Apr 3, 2006, 10:18 PM EDT
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 28 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3067 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBTV 030820 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 420 AM EDT MON APR 3 2006 ...STRONG WINDS POSSIBLE THIS AFTERNOON AND EVENING ALONG THE WESTERN SLOPES OF VERMONTS GREEN MOUNTAINS... .A STRONG STORM SYSTEM IN THE GREAT LAKES THIS MORNING WILL MOVE INTO THE SAINT LAWRENCE RIVER VALLEY OF SOUTHERN CANADA THIS AFTERNOON AND TONIGHT. VTZ006-016>019-031630- /O.NEW.KBTV.WI.Y.0004.060403T1600Z-060404T0400Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 420 AM EDT MON APR 3 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT TONIGHT FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS OF VERMONT. SOUTHEAST WINDS OF 10 TO 15 MPH THIS MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH BY AFTERNOON AND CONTINUE UNTIL EARLY TONIGHT. WINDS SHOULD BEGIN TO SLOWLY DIMINISH AFTER THE ARRIVAL OF STEADY RAIN EARLY TONIGHT. SOME OF THESE STRONG WINDS MAY BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BRANCHES RESULTING IN SCATTERED POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ WHITTIER
3 follow-up statements
000 WWUS71 KBTV 031424 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1024 AM EDT MON APR 3 2006 ...STRONG WINDS WILL QUICKLY DEVELOP ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS AFTERNOON... .A STRONG STORM SYSTEM IN THE EASTERN GREAT LAKES WILL TRACK INTO THE SAINT LAWRENCE RIVER VALLEY BY THIS EVENING. THIS COMBINED WITH DEPARTING HIGH PRESSURE LOCATED OVER EASTERN NEW ENGLAND WILL CREATE A STRONG PRESSURE GRADIENT ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS AFTERNOON. VTZ006-016>019-032230- /O.CON.KBTV.WI.Y.0004.060403T1600Z-060404T0400Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1024 AM EDT MON APR 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS. SOUTHEAST WINDS OF 10 TO 15 MPH WILL QUICKLY INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH BY THIS AFTERNOON AND CONTINUE UNTIL EARLY THIS EVENING. THESE STRONG WINDS WILL SLOWLY DIMINISH AFTER THE ARRIVAL OF STEADY RAIN THIS EVENING. THESE STRONG WINDS MAY BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BRANCHES RESULTING IN SCATTERED POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ TABER
000 WWUS71 KBTV 031905 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 305 PM EDT MON APR 3 2006 ...WINDS WILL INCREASE THIS EVENING... .A STRONG STORM SYSTEM IN THE EASTERN GREAT LAKES WILL TRACK INTO THE SAINT LAWRENCE RIVER VALLEY BY THIS EVENING. THIS COMBINED WITH DEPARTING HIGH PRESSURE LOCATED OVER EASTERN NEW ENGLAND WILL CREATE A STRONG PRESSURE GRADIENT ACROSS THE WESTERN SLOPES OF THE GREEN MOUNTAINS THIS EVENING. VTZ006-016>019-040400- /O.CON.KBTV.WI.Y.0004.000000T0000Z-060404T0400Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 305 PM EDT MON APR 3 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH THIS EVENING. THESE STRONG WINDS WILL SLOWLY DIMINISH AFTER THE ARRIVAL OF STEADY RAIN BY MIDNIGHT. THESE STRONG WINDS MAY BE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BRANCHES RESULTING IN SCATTERED POWER OUTAGES. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ HANSON
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
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Apr 2, 8:46 PM EDT, 7 hours 34 minutes earlier.
Area forecast discussion, Apr 2, 8:46 PM EDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 846 PM EDT SUN APR 2 2006 .SHORT TERM /REST OF TONIGHT/... TRANQUIL LATE EVENING AND OVERNIGHT WEATHER CONDITIONS EXPECTED AS SFC RIDGE EXTENDING FROM WRN QUEBEC SWD INTO THE MOHAWK VLY OF NEW YORK BUILDS EWD THROUGH VT AT 03/06Z. IR SATELLITE AND VISUAL OBSERVATIONS INDICATE EWD ADVANCE OF SCATTERED CIRRUS CLOUDS ACROSS THE FA AT THE MOMENT...ALTHOUGH SOME SUBLIMATION IS OCCURRING IN THE WAKE OF NARROW LEADING BAND CROSSING INTO VT AT 0030Z. OVERALL...FORECAST IS IN GOOD SHAPE...AND WILL UPDATE ONLY TO REFLECT CIRRUS CLOUDS DURING THE OVERNIGHT PERIOD. ALTHOUGH THESE CLOUDS WILL HAVE A MITIGATING INFLUENCE ON RADIATIONAL COOLING...VERY DRY LOW-LEVEL AIR MASS /SFC DEWPOINTS IN THE TEENS TO LOWER 20S AT 03/00Z/ AND NEARLY CALM WINDS SHOULD ALLOW MINIMUM TEMPERATURES TO REACH THE MID 20S ACROSS THE CHAMPLAIN VALLEY...AND AS LOW AS THE MID TEENS IN SHELTERED VALLEYS OF NORTHEASTERN VERMONT. UPDATE WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... /ISSUED 245 PM EDT SUN APR 2 2006/ SYNOPSIS... PROGRESSIVE AND VERY ACTIVE PATTERN CONTS ACRS THE CONUS TODAY WITH SEVERAL IMPORTANT FEATURES ON WATER VAPOR LOOP. FIRST...MID/UPPER LVL RIDGE ACRS OHIO VALLEY/MID ATLANTIC STATES WL SHIFT TO EAST COAST BY MONDAY. MEANWHILE...POTENT S/W ENERGY COMBINED WITH SUB-TROPICAL JET/MOISTURE IS ENHANCING TS ACTIVITY ACRS THE MS VALLEY TODAY...WHILE NORTHERN STREAM ENERGY IS DROPPING SOUTH AROUND POLAR VORTEX OVER CENTRAL CANADA. THE EVOLUTION AND PHASING OF THESE COMPLEX SYSTEMS WL MAKE FOR A VERY DIFFICULT AND CHALLENGING FCST FOR OUR FA ON TUES INTO WEDS. MODELS CONT TO SUPPORT DEVELOPMENT OF COASTAL SYSTEM ON TUES WITH POTENTIAL FOR A SIGNIFICANT SNOWFALL...ESPECIALLY ACRS THE HIGHER TRRN TUES NITE INTO WEDS. MORE ON UPCOMING EVENT IN SHORT TERM PORTION OF FCST. OTHERWISE...PLENTY OF SUNSHINE ACRS CWA TODAY PER LATEST SFC OBS AND VIS SAT PICS. SFC ANALYSIS PLACES HIGH PRES AXIS ACRS LAKE ONTARIO INTO SOUTHERN CANADA ATTM WITH NW FLW OF 10 TO 20 MPH AND SFC DWPTS IN THE TEENS TO MID 20S. SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... TONIGHT...SFC RIDGE OVERHEAD AND LIGHT WINDS...CLEAR SKIES...AND SFC DWPTS IN THE TEENS AND L20S WL MENTION TEMPS MID TEENS DACK/NE KINGDOM TO M20S CPV. MAY UNDERCUT MACHINE NUMBERS A FEW DEGREES IN COLDER VALLEY LOCATIONS (VSF/SLK). MID/UPPER LVL RIDGE AND ASSOCIATED SFC HIGH SHIFTS EAST OF FA AS MS VALLEY TROF/ENERGY APPROACHES FA. FIRST...RIBBON OF 1000-500MB RH AND ASSOCIATED 5H VORT AND LLVL WAA WL APPROACH WESTERN FA BY 18Z AND CROSS INTO VT BY 00Z TUES...BUT VERY DRY LLVLS AND SFC RIDGE IN PLACE...EXPECT INITIAL BAND OF PRECIP TO DISSIPATE AS IT REACHES CPV/VT. ANOTHER ROUND OF LIFT/MOISTURE WL DEVELOP ASSOCIATED WITH STRONG PVA...GOOD 85-7H FGEN FORCING...AND BETTER OVERALL 850-700MB OMEGA/MOISTURE PROFILES MONDAY NITE...THEREFORE WL INCREASE POPS FROM WEST TO EAST ACRS CWA TO CAT. THERMAL PROFILE SUGGEST ALL RAIN...EXCEPT HIGHEST PEAKS MAYBE ENOUGH EVAPORATIONAL COOLING FROM DRY LLVLS/85H TEMPS NEAR 0C TO HAVE FEW WET SNOW FLAKES. TEMPS WITH PRECIP/CLOUDS AND WINDS WL STAY IN THE 30S TO NEAR 40F. TUESDAY-WEDS...MODELS STARTING TO COME INTO GOOD AGREEMENT WITH EVOLUTION...STRENGTH...AND MOVEMENT OF COMPLEX WX SYSTEM FOR TUES INTO WEDS. A PROLONGED HEAVY PRECIP EVENT IS VERY LIKELY WITH SIGNIFICANT SNOW BCMG MORE AND MORE LIKELY EACH MODEL RUN FOR THE ELEVATIONS. MODELS IN GOOD AGREEMENT WITH TAKING PRIMARY LOW ASSOCIATED WITH ULVL SYSTEM NORTH AND WEST OF FA ON MONDAY NITE INTO TUES...PLACING OUR FA IN WARM SECTOR. HOWEVER...STRONG 5H VORT AND FAVORABLE DUAL 25H JET STRUCTURE WL HELP TO ENHANCE EAST COAST CYCLOGENESIS OVER SOUTHERN NJ BY 12Z TUES. SFC LOW WL TRACK NE ALONG LLVL THERMAL GRADIENT AND BE LOCATED IN THE GULF OF MAINE BY 00Z WEDS. STILL SOME UNCERTAINS ON TRACK/STRENGTH OF 5H/7H CIRCULATIONS AND HOW QUICKLY THEY BCMG NEGATIVELY TILTED AND CLOSED OFF. INITIAL THERMAL PROFILES...SOUNDINGS...AND THICKNESS VALUES SUPPORT RAIN ASSOCIATED WITH STRONG SE FLW...BUT AS 85H BCMS CLOSED OFF AND STRONG LLVL CAA DEVELOPS...ATMOSPHERE QUICKLY BCMGS COOL ENOUGH TO SUPPORT SNOW BY 00Z WEDS. GFS IS ABOUT 6HRS QUICKER WITH CHANGING RAIN TO SNOW ACRS OUR FA ON TUES AND WOULD SUGGEST ALL SNOW BY 18Z TUES FOR ENTIRE CWA. HOWEVER...GIVEN STRONG APRIL SUN AND BL TEMPS NEAR 3C WL KEEP MOSTLY RAIN IN VALLEYS AND MENTION JUST HIGHER ELEVATION SNOW FOR NORTHERN VT/DACKS ON TUES. STRONG NEGATIVELY TILTED AND CLOSED MID/UPPER LVL TROF WL CONT TO ADVECT PLENTY OF ATLANTIC MOISTURE INTO OUR FA TUE NITE INTO WEDS. MODELS VERY SIMILAR IN PLACEMENT OF VERY STRONG 85-7H FGEN BAND ACRS OUR FA...ALONG WITH FAVORABLE 850-500MB Q-VECTOR CONVERGENCE...AND SEVERAL EMBEDDED JET COUPLETS AND 5H VORTS. THERMAL PROFILES AND CRITICAL THICKNESS VALUES...ALONG WITH BL TEMPS BCMG COLD ENOUGH TO SUPPORT SNOW EVEN IN THE VALLEYS BY 06Z WEDS. GIVEN...EXPECTED FORCING TO TAKE PLACE OVERNIGHT...FEEL ACCUMULATING SNOW WL BE POSSIBLE IN VALLEY LOCATIONS ON TUES NITE INTO WEDS. IN ADDITION...WITH 1000-850MB FLW BTWN 280-300 DEGREES AND >30KNTS...ALONG WITH STEEP LLVL LAPSE RATE...AND 7H WAA DEVELOPING FROM ATLANTIC MOISTURE/AIRMASS GETTING WRAPPED BACK INTO OUR FA WL LEAD TO A PROLONGED UPSLOPE EVENT WITH SIGNIFICANT SNOW ACCUMULATIONS VERY LIKELY. NAM 12 SHOWS CLASSIC BACKSIDE DEFORMATION ZN/CPV CONVERGENCE SETTING UP FOR WEDS WITH UPSLOPE SNOW CONTINUING IN THE MTNS. HOWEVER...FEEL BL TEMPS WL WARM ENOUGH DUE TO STRONG APRIL SUN TO LIMIT SNOW ACCUMULATIONS ACRS THE VALLEY LOCATIONS ON WEDS. WL ISSUE SPS WITH THIS PACKAGE AND HIGHLIGHT THE HEAVY SNOW POTENTIAL...FEEL WESTERN SLOPES OF THE DACKS/GREENS MTNS FROM A JAY PEAK TO STOWE LINE COULD RECEIVE 1 TO 2 FEET OF SNOW BY WEDS NITE. LONG TERM /THURSDAY THROUGH SUNDAY/... THE STORM SYSTEM SLOWING AT THE END OF THE SHORT TERM PERIOD AFFECTS THE LONG TERM PERIOD AS WELL. HAD TO INTRODUCE CHC POPS FOR TERRAIN INDUCED LINGERING PRECIP ON BACK SIDE OF EXITING LOW WEDNESDAY NIGHT INTO THURSDAY. PLENTY OF MOISTURE TRAPPED UNDER THE FRONTAL INVERSION...ALONG WITH LOW LEVEL NORTHWEST WINDS WILL CONTINUE TERRAIN ENHANCED PRECIP A BIT LONGER. BRIEF RIDGING LATE THURSDAY/EARLY FRIDAY WITH A SHOT OF DRY AIR...THEN FRIDAY INTO THE WEEKEND POSES SOME FORECAST PROBLEMS. DIFFERENCES BETWEEN THE DGEX/ECMWF/GFS IN HOW A CENTRAL PLAINS SYSTEM INTERACTS WITH THE SLOW MOVING NORTHEAST LOW AND ANOTHER SHORTWAVE TROF TRAVELING THROUGH CANADA IN THE NORTHWEST FLOW. ECMWF SIMILAR TO YESTERDAYS GFS...BRINGING A COLD FRONT THROUGH BY 12Z FRI. THE GFS STILL HAS A SURFACE LOW TO OUR WEST FRIDAY AND BRINGS IT THROUGH ON SAT...AND THE DGEX IS FASTER STILL. FOR THE MOST PART LOADED THE HPC GRIDS...BUT TOO MUCH UNCERTAINTY ON FRIDAY TO GO WITH THE LIKELY POPS SO BROUGHT THEM BACK TO CHANCE. AVIATION... AXIS OF RIDGE OF HIGH PRESSURE TO SHIFT WEST TO EAST OVER AREA TONIGHT...WITH NORTH WINDS EASING AND BECOMING CALM/VRB OVERNIGHT. WINDS TO INCREASE FROM SOUTH 12-18Z MONDAY IN ADVANCE OF APPROACHING LOW PRESSURE SYSTEM. VFR CLR THROUGH FIRST 18 HOURS OF TAF PERIOD...THEN VFR CIGS MOVING IN WEST TO EAST 15-18Z WITH APPROACHING LOW. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...BANACOS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:28 AM EDT | Winter Storm Watch | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more | 19 hr |
| Apr 3, 4:40 PM EDT | Winter Storm Warning | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.